Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 65, NWS Springfield, MO

September 20, 2025Barry County, Lawrence County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 20, 2025, 11:40 PM CDT for Barry County, Lawrence County, Newton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2025, 11:40 PM CDT (04:40 UTC)
Expired
Sep 21, 2025, 5:45 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Lawrence County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 11:42 PM CDTFLASH FLOOD1 Nw Pierce City, MOFlooding is occurring along County Road 2220 and the entire road is covered.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

075 
WGUS53 KSGF 210440
FFWSGF
MOC009-109-145-211045-
/O.NEW.KSGF.FF.W.0065.250921T0440Z-250921T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1140 PM CDT Sat Sep 20 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Northwestern Barry County in southwestern Missouri...
  Southwestern Lawrence County in southwestern Missouri...
  Northeastern Newton County in southwestern Missouri...

* Until 545 AM CDT Sunday.

* At 1140 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Monett, Granby, Pierce City, Ritchey and Mcdowell.

This includes the following low water crossings...
  Flat Creek at Highway C and North Fork Clear Creek at Nellie 
  Avenue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3699 9422 3698 9406 3698 9400 3696 9397
      3695 9392 3695 9389 3694 9388 3694 9392
      3693 9393 3693 9390 3693 9388 3693 9386
      3693 9385 3684 9374 3680 9374 3690 9426

FLASH FLOOD...RADAR INDICATED

$$

Lindenberg
1 follow-up statement
313 
WGUS73 KSGF 211037
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
537 AM CDT Sun Sep 21 2025

MOC009-109-145-211047-
/O.EXP.KSGF.FF.W.0065.000000T0000Z-250921T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Lawrence MO-Newton MO-
537 AM CDT Sun Sep 21 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 545 AM CDT EARLY THIS MORNING 
FOR NORTHWESTERN BARRY, SOUTHWESTERN LAWRENCE AND NORTHEASTERN 
NEWTON COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3699 9422 3698 9406 3698 9400 3696 9397
      3695 9392 3695 9389 3694 9388 3694 9392
      3693 9393 3693 9390 3693 9388 3693 9386
      3693 9385 3684 9374 3680 9374 3690 9426

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 6:21 PM CDT, 5 hours 19 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms will occur across the area at times through Sunday night. Locally heavy rainfall and lightning will be the main risk. Where multiple storms are able to track over the same locations there cloud be a localized minor flooding risk.
  • Seasonal temperatures and additional rain chances will occur at times through the coming week as a sires of an upper level disturbances move through the region.
Area forecast discussion, Sep 20, 6:21 PM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 PM CDT Sat Sep 20 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms will occur across the area
  at times through Sunday night. Locally heavy rainfall and
  lightning will be the main risk. Where multiple storms are
  able to track over the same locations there cloud be a
  localized minor flooding risk.

- Seasonal temperatures and additional rain chances will occur
  at times through the coming week as a sires of an upper level
  disturbances move through the region.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 243 PM CDT Sat Sep 20 2025

A few storms will continue to move southeast along and southwest
of a Neosho to Cassville, Missouri line this afternoon.
Lightning and brief locally heavy rainfall will be the main risk
with the storms. Elsewhere remains dry across the area this
afternoon behind the shower and storms that moved through the
area earlier this morning. An isolated shower or storm may be
possible across the rest of the area this afternoon but much of
the area should remain dry as a cap has developed and the better
lift moves off to the east.

An upper level trough will move east across the central plains
this evening into tonight and across the area on Sunday.
Uncapped MUCAPE will develop and spread east across the area
this evening and tonight as a low level jet also develops and
move east across the area ahead of the trough. Uncapped MUCAPE
of around 1000 to 1800 J/kg will develop this evening as the
deep layer shear around 20kts. Lift within the low level jet
and ahead the trough combined with the uncapped MUCAPE will
result in scattered storms developing as early as 5pm this
evening and could linger into the overnight hours. With the the
low level jet and advection convection may redevelop over areas
that where affected by early storms which could lead to a
localized flooding risk. A few of the stronger storms could be
capable of small hail and wind gusts of 30 to 40 mph. Overall
the storms will be scattered in nature but there could be an
area will multiple storms develop close to each other and
develop into a small storm complex this evening and moves off to
the southeast overnight with a localized flooding risk the main
risk.

Storms may be ongoing across parts of the area Sunday morning,
but should start to dissipate by mid to late morning. Additional
storms are then expected to develop mid Sunday afternoon into
the evening hours. Locally heavy rainfall will be the main risk
with the storms on Sunday but a few of the stronger storms could
have wind gusts up to 40 mph and small hail.

Highs will warm into the upper 70s to the middle 80s today and
Sunday with lows in the middle 60s tonight and Sunday night.
Outside thunderstorms winds will generally be out of the south
to southwest today through Sunday.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 243 PM CDT Sat Sep 20 2025

An active weather pattern will remain over the region next week
as a sires of upper level troughs move through the region
bringing shower and thunderstorm chances to the area at times
with the passage of each trough. The first wave will move
through the region later Monday into Tuesday, some scattered
storms will be possible during the day Monday but a complex of
storms could develop across the plains and track southeast into
portions of the area late Monday into early Tuesday. Some gusty
winds could be possible if any line segments can develop within
this activity and can track into the area.

The troughs will also bring seasonable temperatures to the area
next week as highs the ensemble model members are in fairly
good agreement of highs the middle 70s to the lower 80s. There
will be breaks in the rain and some days the rain may be more
scattered in nature. the models are in fairly good agreement
with the trough early next week but start to differ some on the
timing and track of the troughs mid to late next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 619 PM CDT Sat Sep 20 2025

For the 00z TAFS, expecting convection to refire over the area
as the low level jet starts to increase into the region early
this evening. JLN/SGF/BBG will all have the potential for some
thunderstorms which may limit flight categories to the MVFR and
possibly some IFR within the convection. Additional convection
will then be possible on Sunday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Lindenberg
Hazardous weather outlook, Sep 20, 7:56 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
756 PM CDT Sat Sep 20 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
756 PM CDT Sat Sep 20 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Marginal hail risk.
  Marginal thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive rainfall risk

DISCUSSION...

Scattered storms area expected to develop across mainly southern portions
of the area this evening into tonight.

Lightning and locally heavy rainfall will be the main risk with
the storms today into tonight. A localized minor flooding risk
will also be possible where multiple storms are able to track
over the same locations. A few of the stronger storms could be
capable of producing small hail and wind gusts of 30 to 40 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some scattered showers and storms may linger into Sunday morning.
Then Additional showers and thunderstorms are expected to develop
across the area Sunday afternoon and evening. Lightning and
locally heavy rainfall will be the main risk with the storms on
Sunday.

Additional chances for some showers and storms will occur on and
off at times through much of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Sep 20, 8:20 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
820 PM CDT Sat Sep 20 2025

MOZ093-101-102-210145-
Barry MO-Newton MO-McDonald MO-
820 PM CDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NEWTON...
NORTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES THROUGH 845 PM
CDT...

At 820 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairview, or 11 miles east of Neosho, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Neosho, Cassville, Seneca, Granby, Goodman, Exeter, Loma Linda,
Wheaton, Butterfield, Washburn, Fairview, Newtonia, Pioneer, Stella,
Stark City, Wayne, Ridgley, Rocky Comfort, and Racine.

This includes Interstate 44 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3683 9461 3703 9461 3675 9379 3652 9396
TIME...MOT...LOC 0120Z 301DEG 23KT 3679 9418

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Lindenberg
Special weather statement, Sep 20, 9:00 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
900 PM CDT Sat Sep 20 2025

MOZ093-094-101-102-210245-
Barry MO-Newton MO-McDonald MO-Lawrence MO-
900 PM CDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NEWTON...NORTHEASTERN
MCDONALD...BARRY AND SOUTHWESTERN LAWRENCE COUNTIES THROUGH 945 PM
CDT...

At 859 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saginaw, or 7 miles northwest of Neosho, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Neosho, Roaring River State Park, Monett, Cassville, Granby, Pierce
City, Purdy, Diamond, Exeter, Wheaton, Silver Creek, Butterfield,
Fairview, Saginaw, Emerald Beach, Newtonia, Pioneer, Stella, Stark
City, and Ritchey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3680 9452 3705 9446 3691 9361 3684 9361
      3654 9368
TIME...MOT...LOC 0159Z 301DEG 23KT 3693 9444

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Lindenberg
Special weather statement, Sep 20, 10:28 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
1028 PM CDT Sat Sep 20 2025

MOZ088-093-210415-
Jasper MO-Newton MO-
1028 PM CDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NEWTON AND SOUTHEASTERN JASPER
COUNTIES THROUGH 1115 PM CDT...

At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm near
Leawood, or 7 miles south of Joplin, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southern Joplin, Neosho, Granby, Duquesne, Sarcoxie, Duenweg,
Diamond, Loma Linda, Leawood, Silver Creek, Shoal Creek Drive,
Saginaw, Fidelity, Newtonia, Redings Mill, Wentworth, Stark City,
Grand Falls Plaza, Shoal Creek Estates, and Ritchey.

This includes Interstate 44 between mile markers 2 and 13, and
between mile markers 16 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3688 9460 3706 9461 3711 9406 3683 9406
TIME...MOT...LOC 0327Z 268DEG 32KT 3698 9451

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Lindenberg
Local storm report, Sep 20, 10:41 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1041 PM CDT Sat Sep 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     Flash Flood      2 SSE Cassville         36.66N 93.85W
09/20/2025                   Barry              MO   Dept of Highways

            Highway 86 is closed due to flooding.

&&

MB
Local storm report, Sep 20, 11:16 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1116 PM CDT Sat Sep 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     Flash Flood      2 SW Cassville          36.66N 93.89W
09/20/2025                   Barry              MO   Fire Dept/Rescue

            Water is over Highway 37 just south of
            Cassville and intersections that normally
            flood are completely impassable.

&&

MB
Special weather statement, Sep 20, 11:23 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
1123 PM CDT Sat Sep 20 2025

MOZ093-102-210515-
Barry MO-Newton MO-
1123 PM CDT Sat Sep 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEWTON AND NORTHERN
BARRY COUNTIES THROUGH 1215 AM CDT...

At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairview, or 7 miles west of Monett, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Monett, Granby, Shell Knob, Purdy, Wheaton, Butterfield, Fairview,
Newtonia, Pioneer, Stark City, Ritchey, Wheelerville, Jenkins,
Mcdowell, Pleasant Ridge, and Madry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3681 9429 3696 9431 3695 9406 3693 9406
      3692 9362 3663 9359
TIME...MOT...LOC 0423Z 280DEG 22KT 3688 9405

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:20 PM CDTSpecial Weather StatementSGFBarry, Newton25 min
Sep 20, 8:34 PM CDTAreal Flood AdvisorySGFNewton6 hr
Sep 20, 9:00 PM CDTSpecial Weather StatementSGFBarry, Newton45 min
Sep 20, 9:09 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton51 min
Sep 20, 9:18 PM CDTAreal Flood AdvisorySGFBarry, Newton6 hr
Sep 20, 9:36 PM CDTFlash Flood WarningSGFBarry, Newton6 hr
Sep 20, 9:48 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Stone, Taney57 min
Sep 20, 10:28 PM CDTSpecial Weather StatementSGFNewton47 min
Sep 20, 10:45 PM CDTAreal Flood AdvisorySGFBarry, Stone, Taney6 hr
Sep 20, 11:14 PM CDTFlash Flood WarningSGFBarry6 hr
Sep 20, 11:23 PM CDTSpecial Weather StatementSGFBarry52 min
Sep 21, 12:06 AM CDTSevere Thunderstorm WarningSGFBarry39 min
Sep 21, 4:36 PM CDTAreal Flood AdvisorySGFDent6 hr
Sep 21, 4:50 PM CDTSpecial Weather StatementSGFBarry40 min
Sep 21, 5:13 PM CDTSpecial Weather StatementSGFLawrence47 min
Sep 21, 5:41 PM CDTSpecial Weather StatementSGFChristian49 min
Sep 21, 6:06 PM CDTSpecial Weather StatementSGFChristian39 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.